Advanced Prostate Cancer
4,308 members4,143 posts

casodex side effect

recently i posted that i had side effects from taking casodex in that it made me cry on an ongoing basis. i quit taking it some time ago but i asked if anyone else had this experience. being as i never heard from anyone i began to question if i was successful in posting the question, or no one else has had this problem, so i thought i'd have another go at it ( asking )

12 Replies
oldestnewest

My lg says he cries at commercials now and other shows. He's on more than 1 hormone treatment though. We have a cutoff time here. No sadness talked about here after 6:30 p.m. ;) YOU ARE NOT ALONE ;)

Good wishes Joe. I must have missed this or I would have answered before. Smiles.

Jackie

2 likes
Reply

Joe, depression in various forms is a frequently reported side effect of any androgen control/decrease mechanism. We do seem to become more emotional. The treatment: exercise and, I guess, if needed, medications. A change in medications might help, but I don't see discontinuing these protective treatments (casodex, LHRH agents) as an option. See my other discussion: estradiol patches may be worth looking into as an alternative...and then discussing with your docs.

Herb S.

1 like
Reply

Herb, thanks for your input. you of course would have no way of knowing the severity of what i'm talking about. it was so sever i told the doc, it will be a cold day in hell before i take that again. the quality of my life was zero . i have a predisposition for depression to start with.

Reply

@Joe: I am so sorry you're going through this. I, also, didn't see your original post. My husband was on Casodex for 3 years as well as getting his regular Lupron shots. Lexipro helped for sure. Best wishes. Joy

1 like
Reply

thanks for your concern. i just now discovered your post

2 likes
Reply

Please know that you have many friends here. I will say, if you are not currently on an kind of anti-depressant, I would seriously consider it, especially if you have a predisposition. My husband had been on Lexipro, our doctor switched him to Celexa which did not seem to work. When my husband had his dna tested we discovered that 4 antidepressants, Celexa and Paxil were in that group, that would not work. Les is back on Lexipro.

1 like
Reply

i am on bupropion which is a big help. my regular doc told me they can help manage brain chemistry but not hormonal chemistry

1 like
Reply

I remember when they said that after the first Lupron shot it's like my husband's body was going 70 mph forward, and then got slammed into reverse. Lexipro was a life-saver for him. And me. Yes, the whole experience was horrible, but after 12 years and stage IV, he's still here, leading a normal of a life as possible. Of course, getting to live on Kauai here in Hawaii doesn't hurt. ;)

1 like
Reply

JoeC,

"No way in in hell!" As a disabled veteran I tought I experienced a bit of hell, but ADT took me back to deep depression, nightmares and more...

Active surveillance is a must for me. It's the comorbidity that we more often scrum to. Without ADT, cancer is manageable for me.

PeteG

3 likes
Reply

thanks Pete for your input ... i too am a disabled vet

Reply

I know it is an old thread, but I wondered if someone would have any other side effects to add? My father lost a lot of muscles, is more easily fatigued and also has some voice changes. Recently he started experiencing some lower back pain - we will have it checked but I hope it is not related to disease progression.

Reply

i too hope it is not related to the progression of the disease

1 like
Reply

You may also like...